MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 12; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 12; IN-VITRO DIAGNOSTICS
Catalog Number 6801697
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower and higher than expected vitros valproic acid (valp) reagent lot 2511-34-2390 results were obtained from a single level of non-vitros biorad multiqual lot 56750 control and a single level of vitros therapeutic drug monitoring performance verifier (tdm pv) fluid on two different vitros xt7600 systems.J76001978 biorad l2 vitros valp results of 538.1 and 538.1 umol/l vs.The vitros peer mean of 448.1 umol/l.J76001977 biorad l2 vitros valp result of 357.8 umol/l vs.The vitros peer mean of 448.1 umol/l.Vitros tdm d2151 result of 398.28 umol/l vs.The expected result of 517.0 umol/l.The higher than expected vitros valp results were obtained from non-patient quality control fluids.There was no allegation of patient harm as a result of this event.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.This report is number one of two 3500a forms being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 610028.
 
Additional Manufacturer Narrative
The investigation has concluded that lower and higher than expected vitros valproic acid (valp) reagent lot 2511-34-2390 results were obtained from a single level of non-vitros biorad multiqual lot 56750 control and a single level of vitros therapeutic drug monitoring performance verifier (tdm pv) fluid on two different vitros xt7600 systems.J76001978 biorad l2 vitros valp results of 538.1 and 538.1 umol/l vs.The vitros peer mean of 448.1 umol/l.The assignable cause of the event could not be determined.Diagnostic vitros gentamicin (gent) within-run precision testing to assess instrument performance was not processed, therefore, an analyzer performance issue cannot be ruled out as contributing to the event.Historic quality control results obtained from vitros valp reagent lot 2511-34-2390 showed some imprecision, therefore, a reagent related performance issue cannot be ruled out as contributing to the event.Acceptable performance was obtained using an alternate lot of vitros valp reagent.J76001977 biorad l2 vitros valp result of 357.8 umol/l vs.The vitros peer mean of 448.1 umol/l.Vitros tdm d2151 result of 398.28 umol/l vs.The expected result of 517.0 umol/l.The assignable cause of the event is a suboptimal calibration.The cause of the suboptimal calibration is unknown.A diagnostic vitros gent within-run precision test, used to assess instrument performance was within the acceptance guideline, therefore, an analyzer performance issue did not likely contribute to the event.Historic quality control results obtained from vitros valp reagent lot 2511-34-2390 showed some imprecision, therefore, a reagent related performance issue cannot be ruled out as contributing to the event.Acceptable performance was obtained using an alternate lot of vitros valp reagent.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros reagent lot 2511-34-2390.The higher than expected vitros valp results were obtained from non-patient quality control fluids, however, the investigation could not rule out that patient samples were not, or would not be affected if the event recurred undetected.There was no allegation of patient harm as a result of this event.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 12
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22143497
Report Number1319808-2025-00022
Device Sequence Number8149635
Product Code DLJ
UDI-Device Identifier10758750006618
UDI-Public(01)10758750006618(17)250913(11)240313(10)1234
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Catalogue Number6801697
Device Lot Number1234
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Initial Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown